MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMP RVRS SHDR GLEN BSPLT +HA; EXTREMITY IMPLANT

ZIMMER BIOMET, INC. COMP RVRS SHDR GLEN BSPLT +HA; EXTREMITY IMPLANT
Model Number N/A
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 04/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This was previously reported under 0001822565-2024-01744.D10 - medical product: catalog #: 180560, comp nlkscr 3.5hex 4.75x30 st, lot #: 976370.Catalog #: 180560, comp nlk scr 3.5hex 4.75x30 st, lot #: 979490.Catalog #: 180555, comp lk scr 3.5hex 4.75x40 st, lot #: 017930.Catalog #: 115396, comp rvs cntrl 6.5x30mm st/rst, lot #: 017690.Catalog #: 180552, comp lk scr 3.5hex 4.75x25 st, lot #: 533810.Catalog #: 00434904006, 40mm ã¿ +6mm offset poly liner, lot #: 62438566.Catalog #: 110030776, standard offset 40mm diameter glenosphere, lot #: 65026824.G2: australia.H3: customer has indicated that the product will not be returned to zimmer biomet for investigation, as it was requested but not returned to the hospital.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient was revised due to loss of fixation due to bone graft resorption, screw breakage, instability, and pain.The glenosphere and baseplate were removed and replaced.Attempts have been made and there is no further information at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).Updated: b4, b5, d2, d4 (exp date, udi), g3, h1, h2, h3, h6, h11.Reported event was confirmed as visual examination of the provided pictures identified the screws, baseplate, taper, glenosphere, and bearing have been explanted and are covered in biodebris.Two peripheral screws and one central screw have fractured.The liner appears to have abnormal wear as a result of the loosening, but it cannot be confirmed due to the biodebris remnants on the articulating surface.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: two views left shoulder demonstrate a reverse total shoulder arthroplasty with fractured glenosphere screws with glenosphere directed superiorly.Glenohumeral dislocation.No bony fracture seen.Sizing is appropriate.Bony resorption of the glenoid is suspected but poorly seen and may have contributed to this failure.Device history record was reviewed and no discrepancies relevant to the reported event were found.It was reported that the surgeon elected to use a bone graft during the initial procedure and the bone graft resorbed; therefore, the bone graft is a possible contributing factor to the reported issue.However, with the information available a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
COMP RVRS SHDR GLEN BSPLT +HA
Common Device Name
EXTREMITY IMPLANT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19606535
Report Number0001825034-2024-01677
Device Sequence Number17725909
Product Code KWS
UDI-Device Identifier00880304475342
UDI-Public(01)00880304475342(17)291113(10)247470
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K080642
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number115330
Device Lot Number247470
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2024
Supplement Date Received by Manufacturer10/18/2024
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale